Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2022, 11:13 PM EDT for Bartow County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 3, 2022, 11:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Bartow County, GA
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165
WWUS82 KFFC 040313
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Wed Aug 3 2022
GAZ011-012-019-020-040345-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
1113 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of eastern Floyd,
western Gordon, northeastern Chattooga and western Bartow Counties
through 1145 PM EDT...
At 1113 PM EDT, a strong thunderstorm was over Pinson, or 10 miles
northeast of Rome, moving north at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Cartersville, Calhoun, Adairsville, Euharlee, Kingston, Resaca,
Plainville, Cassville, Shannon, Pinson, Oostanaula, Lake Marvin,
Sugar Valley and Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3462 8499 3462 8495 3414 8482 3408 8505
3410 8505 3410 8510 3454 8521
TIME...MOT...LOC 0313Z 168DEG 24KT 3437 8505
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:10 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 8:10 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 810 PM EDT Wed Aug 3 2022 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 258 PM EDT Wed Aug 3 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Thursday Night/... A typical summertime pattern is expected for the short-term across GA as high pressure and weak upper riding sets up across the southeast. Given the lack of any synoptic forcing, any residual boundaries will be the primary drivers for convective activity during the afternoon and evening hours each day. Latest radar imagery still shows showers and a few storms in the vicinity of the weak boundary near the I-20 corridor with more storms firing up along the GA coast and GA/SC border. Thinking the highest PoPs today will remain in these areas due to slightly higher PWs and greater differential heating from less cloud cover. Patchy fog and some low clouds will be possible overnight into early tomorrow morning, particularly in areas that see rainfall later on today. Low temperatures will generally be in the 70s tonight with upper 60s across the NE mtn areas. Generally a rise and repeat forecast for Thursday given little change in the weather pattern and PWs ranging between 1.75 and 1.90 inches. Higher rain chances are expected through the afternoon across the area. High temperatures will be in the 90s. 07 LONG TERM /Friday through Wednesday/... No major changes to the long term forecast at this time with summer time diurnally-driven convection expected each afternoon. Picking up the long term on Friday Morning, CWA remains socked in a summertime pattern with a mid-lvl high off to the west situated over the Four Corners region and a sprawling Bermuda High to the east. By the weekend, the western high will continue to build eastward, filling in the long-wave trough to the north and increasing the coverage of the ridge to include the central and eastern CONUS. With a lack of upper level support and weak sfc high residing over the CWA, the main threat through the long term will be diurnally-driven convection, aided by any shortwave perturbations that work down within the mid/upper flow. The summer soup is strong, as PWATs hang mostly around 2.00" through the long term, however may approach 2.10". Would not be surprised to see efficient rainmakers during the afternoon that could produce isolated river and urban flooding, especially with how saturated soils have become over the last couple of weeks. With the aforementioned saturated environment, expecting temperatures to remain in the upper 80's and low 90's through the forecast period courtesy of increased cloud cover, especially in the morning, although near climatological norms for this time of year. SM && .AVIATION... 00Z Update... Scattered to numerous TSRA is ongoing across much of eastern Georgia and portions of north Georgia. A TEMPO for TSRA remains in place for ATL until 02Z, but coverage is expected to diminish this evening before midnight. Cloud ceilings are expected to be VFR for much of the overnight hours, although MVFR level clouds and visibility restrictions between 3-5 SM are possible from 10-14Z, especially in locations that receive precipitation today. Some IFR clouds are also possible underneath during this time. A scattered cu field between 030-050 will develop once again in the late morning and persist through the afternoon. Diurnally-driven convection is expected once again in the afternoon, with a PROB30 for TSRA starting at 18Z at ATL. Winds are expected to be SE at 4-7 kts overnight before becoming light and variable overnight. Prevailing winds will then be 3-6 kts during the daytime, starting the morning from SE, shifting to SW in around 17Z, then back to SE tomorrow night. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 30 40 20 40 Atlanta 72 91 73 91 / 20 40 20 40 Blairsville 67 86 67 84 / 20 60 30 60 Cartersville 71 90 72 91 / 20 40 20 40 Columbus 73 92 73 93 / 30 40 10 30 Gainesville 71 88 71 88 / 20 40 30 50 Macon 72 93 73 94 / 30 40 20 30 Rome 72 93 73 93 / 20 40 20 40 Peachtree City 70 91 70 91 / 20 40 20 30 Vidalia 73 92 73 93 / 30 40 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM....SM AVIATION...King
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Wed Aug 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are possible through the evening across north and central Georgia. Isolated strong storms resulting in frequent lightning, gusty winds, and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 7:59 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Wed Aug 3 2022
GAZ022-033-034-040030-
North Fulton GA-Forsyth GA-Gwinnett GA-
759 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southwestern
Forsyth, northwestern Gwinnett and northeastern Fulton Counties
through 830 PM EDT...
At 759 PM EDT, a strong thunderstorm was over Suwanee, or 8 miles
northwest of Lawrenceville, moving north at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lawrenceville, Johns Creek, Alpharetta, Duluth, Sugar Hill, Suwanee,
Buford, Berkeley Lake and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3394 8399 3396 8421 3410 8424 3414 8408
3407 8393
TIME...MOT...LOC 2359Z 185DEG 11KT 3403 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 8:29 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Wed Aug 3 2022
GAZ072-082>084-040100-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
829 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of west central
Wilkinson, northeastern Bibb, northwestern Twiggs and southeastern
Jones Counties through 900 PM EDT...
At 827 PM EDT, a strong thunderstorm was over mainly rural areas of
west central Wilkinson, northeastern Bibb, northwestern Twiggs and
southeastern Jones Counties, moving north at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Gordon, Payne, Payne City, Postell, James, Mountain Springs,
Griswoldville, Fitzpatrick, Greenberry Crossroads, Cross Keys, Dry
Branch, Myricks Mill and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3269 8347 3277 8369 3299 8369 3297 8346
3286 8327
TIME...MOT...LOC 0027Z 196DEG 12KT 3279 8356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 3, 8:32 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Wed Aug 3 2022
GAZ006-008-015-040100-
Union GA-Lumpkin GA-Fannin GA-
832 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Lumpkin,
southwestern Union and southeastern Fannin Counties through 900 PM
EDT...
At 832 PM EDT, a strong thunderstorm was over Gooch Mountain Shelter,
or near Dahlonega, moving north at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dahlonega, Suches, Margret, Camp Merrill, Hawk Mountain Shelter,
Porter Springs, Turners Corner, Nimblewill, Woods Hole Shelter, Blood
Mountain Shelter, Gaddistown and Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3453 8393 3453 8416 3472 8421 3482 8404
3472 8387
TIME...MOT...LOC 0032Z 175DEG 22KT 3462 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 3, 9:00 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT WED AUG 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 2 NE BROWNS CROSSING 33.07N 83.33W
08/03/2022 BALDWIN GA 911 CALL CENTER
A TREE WAS DOWNED ON THE 200 BLOCK OF HIGHWAY 22.
&&
EVENT NUMBER FFC2200855
RWILLISSpecial weather statement, Aug 3, 10:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1033 PM EDT Wed Aug 3 2022
GAZ005-040300-
Murray GA-
1033 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern Murray
County through 1100 PM EDT...
At 1033 PM EDT, a strong thunderstorm was over Conasauga, or 13 miles
south of Benton, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cisco, Tennga and Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3495 8462 3493 8463 3493 8481 3499 8481
3499 8462
TIME...MOT...LOC 0233Z 191DEG 10KT 3499 8469
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 11:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Wed Aug 3 2022
GAZ011-012-019-020-040345-
Chattooga GA-Gordon GA-Bartow GA-Floyd GA-
1113 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of eastern Floyd,
western Gordon, northeastern Chattooga and western Bartow Counties
through 1145 PM EDT...
At 1113 PM EDT, a strong thunderstorm was over Pinson, or 10 miles
northeast of Rome, moving north at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Cartersville, Calhoun, Adairsville, Euharlee, Kingston, Resaca,
Plainville, Cassville, Shannon, Pinson, Oostanaula, Lake Marvin,
Sugar Valley and Everett Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3462 8499 3462 8495 3414 8482 3408 8505
3410 8505 3410 8510 3454 8521
TIME...MOT...LOC 0313Z 168DEG 24KT 3437 8505
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:29 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 3, 8:32 PM EDT | Special Weather Statement | FFC | Lumpkin | 28 min |
| Aug 3, 10:33 PM EDT | Special Weather Statement | FFC | Murray | 27 min |
| Aug 4, 2:51 PM EDT | Special Weather Statement | FFC | Peach | 24 min |
| Aug 4, 6:01 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Aug 4, 6:34 PM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Aug 4, 6:43 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Aug 4, 6:57 PM EDT | Special Weather Statement | FFC | Putnam | 33 min |
| Aug 4, 6:59 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Aug 4, 7:02 PM EDT | Special Weather Statement | FFC | Forsyth | 28 min |
| Aug 4, 7:07 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| Aug 4, 7:12 PM EDT | Special Weather Statement | FFC | Franklin | 33 min |
| Aug 4, 7:29 PM EDT | Special Weather Statement | FFC | Telfair | 31 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.